# IN THE MATTER OF AN ARBITRATION PROCEEDING UNDER CHAPTER 11 OF THE NORTH AMERICAN FREE TRADE AGREEMENT (NAFTA) AND THE UNCITRAL ARBITRATION RULES (1976)

### KBR, INC. v. United Mexican States

(ICSID Case. No. UNCT/14/1)

#### PROCEDURAL ORDER No. 2

Andrés Rigo Sureda, Presiding Arbitrator Gabrielle Kaufmann-Kohler, Arbitrator Gerardo Lozano Alarcón, Arbitrator

> Secretary of the Tribunal Luisa Fernanda Torres

### **Contents**

1.	Date and Venue	4
2.	Daily Schedule	4
	Time Allocation	
	Order of Proceedings	
	Documents for Use at the Hearing	
	Logistics	
	Other Items.	

### **Introduction**

In accordance with Section 15.5 of Procedural Order No. 1, a pre-hearing organizational meeting between the parties and the President of the Tribunal was held by telephone conference on 2 September 2014, in preparation for the Hearing on the Preliminary Question of Waiver (the "Hearing").

Participating in the conference telephone conference were:

#### President of the Tribunal:

Dr. Andrés Rigo Sureda, Presiding Arbitrator

#### ICSID Secretariat:

Ms. Luisa Fernanda Torres, Secretary of the Tribunal

#### On behalf of the Claimant:

Mr. Richard T. Marooney, King & Spalding

Mr. Guillermo Aguilar-Álvarez, King & Spalding

Mr. Fernando Rodriguez-Cortina, King & Spalding

Ms. Jessica Beess und Chrostin, King & Spalding

Mr. Lee Huckstep, KBR, Inc.

#### On behalf of the Respondent:

Mr. Orlando Pérez Garate, Secretaría de Economía, United Mexican States

Ms. Adriana Pérez-Gil Ochoa, Secretaría de Economía, United Mexican States

Mr. Stephan E. Becker, Pillsbury Winthrop Shaw Pittman LLP

Mr. Sanjay J. Mullick, Pillsbury Winthrop Shaw Pittman LLP

The President of the Tribunal and the parties considered the following:

- The Draft Agenda circulated by the Secretary of the Tribunal on 22 August 2014.
- The parties' agreements on the items in the Draft Agenda, recorded in communication submitted by the Respondent on 28 August 2014, and confirmed by the Claimant on 29 August 2014.

An audio recording of the telephone conference was made and deposited in the archives of ICSID. The recording was subsequently made available to the Members of the Tribunal and the parties through the FTP site provided by ICSID for this case.

Following the session, the Tribunal now issues the present order:

#### **Order**

This Procedural Order sets out the Procedural Rules that the parties have agreed and/or the Tribunal has determined will govern the conduction of the Hearing.

#### 1. Date and Venue

1.1. It is confirmed that the Hearing will take place on Sunday, 5 October 2014, at the World Bank's Headquarters in Washington, DC.

#### 2. <u>Daily Schedule</u>

2.1. The Hearing will commence at 8:45 am and it will conclude at 4:00 pm, with two coffee breaks of 15 minutes each (one in the morning and one in the afternoon), and a lunch break of one hour.

#### 3. <u>Time Allocation</u>

- 3.1. The 5 hours and 45 minutes of work time available will be divided as follows:
  - Introduction and preliminary matters: 15 minutes.
  - Total number of hours reserved for Claimant: 2 hours
  - Total number of hours reserved for Respondent: 2 hours
  - Total number of hours reserved for the Tribunal: 1 hour and 30 minutes.
- 3.2. Pursuant to the parties' agreement, representatives of the United States of America and Canada (the NAFTA non-disputing Parties) will attend the Hearing. Should the NAFTA non-disputing Parties request an opportunity to make oral presentations, these will be limited to 15 minutes each, and the time required for them will be subtracted from the time reserved for the Tribunal above.

#### 4. Order of Proceedings

- 4.1. The Hearing will be devoted to oral presentations by the parties and questions from the Tribunal. The parties have confirmed that there will be no witnesses or expert examination at the Hearing.
- 4.2. In accordance with the parties' agreement, oral arguments shall take place in the following order: The Respondent will make its principal argument first, followed by the Claimant's principal argument. Once the principal arguments have concluded, the Respondent shall have an opportunity to make a rebuttal argument, followed by a rebuttal argument from the Claimant. Each party has estimated its principal argument will last one hour and 30 minutes and its rebuttal argument will last 30 minutes.
- 4.3. As discussed during the pre-Hearing organizational call and agreed by the parties,

should the NAFTA non-disputing Parties request an opportunity to make oral presentations at the Hearing, these shall take place immediately after conclusion of the Claimant's principal argument and before the lunch break and the parties' rebuttal arguments, and will be limited to 15 minutes each.

- 4.4. The Tribunal reserves the right to ask questions to the parties in the course of their oral argument. The time used to address questions from the Tribunal (included those formulated in the course of oral argument) will be counted against the time reserved for the Tribunal.
- 4.5. Attached as **Annex A** is an indicative Agenda for the Hearing, in accordance with the order of proceedings described above.

### 5. <u>Documents for Use at the Hearing</u>

- 5.1. In accordance with the parties' agreement, demonstrative exhibits (such as Power Point slides, charts, tabulations, etc.) may be used at the Hearing, provided they contain no new evidence and are closely tied to the exhibits that are already on the record.
- 5.2. Each party shall number its demonstrative exhibits consecutively, and indicate on each demonstrative exhibit the exhibit number of the document(s) from which it is derived. The party submitting such demonstrative exhibits shall provide them in hard copy to the other party, the Tribunal Members, the Secretary of the Tribunal, the court reporter(s) and interpreter(s) at the Hearing.
- 5.3. The Tribunal takes note of the statement during the pre-Hearing organizational call that hearing bundles are not anticipated.

#### 6. Logistics

- 6.1. The Tribunal takes note of the parties' agreement with the English and Spanish court reporting arrangements for the Hearing described in ICSID's letter of 22 August 2014, which was confirmed during the pre-Hearing organizational call.
- 6.2. The Tribunal takes note of the Respondent's statement during the pre-Hearing organizational call that it intends to make its oral argument in Spanish and it may also use English. In accordance with the correspondence exchanged between the parties and the Secretary of the Tribunal on 3 June 2014, ICSID has made arrangements to have simultaneous interpretation (English-Spanish) available at the Hearing.
- 6.3. In accordance with the parties' request, lunch for the parties and the Tribunal will be arranged by the ICSID Secretariat.

6.4. The remainder logistical details (e.g., confirmation of venue and room numbers, list of Hearing participants, set up details, final details on court reporting and interpretation services, internet access, audio-visual equipment and catering orders) will be handled through correspondence directly by ICSID.

#### 7. Other Items

7.1. The Tribunal takes note of the Respondent's commitment (expressed in correspondence and reiterated during the pre-Hearing organizational call) that its share of the first deposit on costs requested on 28 March 2014 will be paid prior to the Hearing on 5 October 2014.

On behalf of the Tribunal:

Andrés Rigo Sureda Presiding Arbitrator

Date: September 5, 2014

#### ANNEX A

#### **AGENDA**

# HEARING ON THE PRELIMINARY QUESTION OF WAIVER 5 October 2014

Time	Step
8:45 am - 9:00 am	Introduction (15 minutes)
9:00 am – 10:30 am	Respondent's Principal Argument (1 hour and 30 minutes)
10:30 am – 10:45 am	Coffee Break – Morning (15 minutes)
10:45 am – 12:15 pm	Claimant's Principal Argument (1 hour and 30 minutes)
12:15 am – 12:45 pm*	USA and Canada Oral Arguments (15 minutes each)
12:45 pm – 1:45 pm	Lunch Break (1 hour)
1:45 pm – 2:15 pm	Respondent's Rebuttal Argument (30 minutes)
2:15 pm – 2:45 pm	Claimant's Rebuttal Argument (30 minutes)
2:45 pm – 3:00 pm	Coffee Break – Afternoon (15 minutes)
3:00 pm – 4:00 pm	Tribunal's Questions (1 hour)

<sup>\*</sup> Should the NAFTA non-disputing Parties forgo oral presentations, the lunch break and the steps thereafter shall take place 30 minutes earlier than indicated in this Agenda.